PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

Borel equivalence relations in the space of bounded operators

Volume 237 / 2017

Iian B. Smythe Fundamenta Mathematicae 237 (2017), 31-45 MSC: Primary 03E15, 47B10. DOI: 10.4064/fm116-9-2016 Published online: 27 December 2016

Abstract

We consider various notions of equivalence in the space of bounded operators on a Hilbert space, in particular modulo finite rank, modulo Schatten $p$-class, and modulo compact. Using Hjorth’s theory of turbulence, the latter two are shown to be not classifiable by countable structures, while the first is not reducible to the orbit equivalence relation of any Polish group action. The results for modulo finite rank and modulo compact operators are also shown for the restrictions of these equivalence relations to the space of projection operators.

Authors

  • Iian B. SmytheDepartment of Mathematics
    Cornell University
    Ithaca, NY 14853, U.S.A.
    e-mail

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image